Aha!! Betcha that a lot of you who saw the title of this post thought that Janie was going to use her STTM blog as a political arena! Well…..I’m not. What I am going to do is speak to Rosie O’Donnell as a fellow human being.
Valerie, the mod of the Adrenal forum, emailed me this morning about a post that occurred on Rosie’s website on May 19th, 2007. The post by “Stacey” said “Rosie, have u evr had ur thyroid cked? I thought I was crazy…..anx, depr, panic….my thyroid was way out of whack. Plz ck this website out. www.stopthethyroidmadness.com Peace2u ~Stacy”
And Rosie replied “had it checked over and over .”
Well Rosie, if you didn’t check out the link to STTM on May 19th, I hope that someone sends you right here, because I want to explain something to you: Millions of women and men just like you have had our thyroids checked “over and over” and we have all been told we were normal, it’s not our thyroid, our TSH is optimal, we need to be on anti-depressants, we need to eat less, we need to exercise more…..blah, blah, blah. Ad nauseam. www.stopthethyroidmadness.com/give-me-a-break
Additionally Rosie, the tests that most well-meaning but unknowledgeable doctors use are not going to give a single clue about your continued hypothyroid state. Additionally, patients have learned that “normal ranges” mean squat. You will stay hypothyroid in many parts of that so-called normal range. www.stopthethyroidmadness.com/recommended-labwork
And finally Rosie, in addition to your obvious hypothyroid symptoms, I see evidence that you may have adrenal fatigue. When a person remains hypothyroid due to the failure of doctors to listen to clinical presentation, your adrenals have to take over to keep you functioning. And over time, they wear out and become sluggish. That means you don’t produce enough cortisol to help you cope with stress. And life can become an emotional rollercoaster, besides feeling like an old piece of chewed gum on a Manhattan sidewalk being stepped on by thousands of happy squishy feet daily. www.stopthethyroidmadness.com/adrenal-info
Bottom line, to Rosie and any human being out there who might identify with weight issues, anxiety, depression, poor stamina, and/or feeling unbearably stressed out…there is hope, and it’s not coming from the majority of doctors out there, nor their labwork or being on Synthroid, Levoxyl or any other T4-only med. It’s coming from patients who finally got sick and tired of feeling like crap, having obvious hypothyroid symptoms, and being told we were NORMAL!! That’s exactly why I created this website. This website represents what thousands times thousands of us have learned, and how our lives our changing. It also represents what doctors NEED TO LISTEN TO. www.stopthethyroidmadness.com/things-we-have-learned
Here is my story. Here are stories of others. And the latter only BARELY touches the changes that are going on out there.
Rosie, there is a chaos and tumult of terrorism in the way billions of thyroid patients have been diagnosed and treated for more than five decades. We have been left sick thanks to the lousy treatment of T4-only meds, thanks to labwork and their dubious ranges which have failed us, thanks to doctors who tell us it’s all in our heads and put us on a slew of other prescription meds, and thanks to be social constraint that we must walk into that doctor’s office and give our power away. It’s wrong. It’s medical mayhem. And we are FIGHTING BACK! Stop the thyroid madness!
Write a new comment below
10 Responses to “To ROSIE O’DONNELL”
Roby Mitchell M.D.
Just made aware of your website.Good job! I send out frequent info on this topic to other dr’s and lay people.If you’d lke to be on the list,send your email to,.Go to to see seminar info featuring myself and Hypothyroidism Type 2 author Mark Starr M.D.
I have not read Rosie O’Donnell’s Web site, but I am thinking after reading the above posts that it makes sense. One of the things I have noticed about Rosie is her extreme hair-trigger anger and even rage which of course can be from exhausted adrenals. I know as I am just realizing that is one of my symptoms for so many years! It all makes sense.
After reading your blog, I realize that although I thought my hypo was pretty much under control
I have a big belly and fat face while my body is otherwise normal to slightly overweight. I take generic T4 after I was unable to take Armour due to the smell that would make me sick every time I opened the bottle. I have gone off my meds for almost 2 months and felt so much better then I start to feel the hypo and go back to the T4. GRRRRR! Very frustrated with the doctor care received and cannot afford to pay the naturopath who I gave all my savings to without feeling better. He gave me phentermine and told me I needed to lose weight since I was borderline diabetic according to the lab results from all the tests I paid to have done. I have not lost hope.
If Rosie isn’t hypothyroid I will eat my size 14 shirt. I was told to quit eating so much and exercise for 25 years and fed synthroid. Today I’m losing the weight and off all pharma drugs and getting my life back. All due to this website and a great doctor. Rosie, you don’t need to feel like crap just because your doc said your thyroid is normal.
Rosie, you need thyroid, it’s as plain as the puffy hypothyroid look-of-tragedy on your face. Get some and try it. You’ll know for yourself.
Excellent blog entry, Janie!
Hi there, I have been following this site foa a long time. I was interested in the letter Rosie. Since I have severe adrenal and thyroid problems, I am always on the look out for other, especially women, who may also be suffering from this. I am a nurse and work for an orthopedic surgeon. Many times I see women that have terrible carpal tunnel, tendonitis, etc and low blood pressure. I always say “off the record” to check out their thyroids and adrenals before undergoing surgery. I think it is rampant in our society, for whatever reason. Not a day goes by that I meet a patient that seems to have these problems- also cfs and fibromyalgia. I thank you for your site, I am still struggling with adding cortisone. I have to do that much more slowly than recommended, but I’m getting there!
I really hope that Rosie takes notice of this web site and our cause! We can really use the help of someone who can speak about it on Mass Media!
Thank you for writing this! I thought the same thing about Rosie. In fact, when I started to notice her losing her hair in the late 90s during her tv show and discovering I was too, then learning mine was thyroid related– I really began to think she has thyroid issues.
She has so many symptoms and she also has something I have that is relatively unique in those with adrenal and thyroid issues, a fuller face and stomach in proportion to the rest of the body. On the Cushings spectrum. I never had the stomach issues until I got really ill and the moon face would come and go as my adrenals were up and down but now it is there all the time. If you notice, Rosie doesn’t have big arms or legs for her overall weight…she carries her weight in her face and mid section. So, I think she has adrenal issues too. When she was pretty skinny in that one movie East of Eden or something like that, she still had a full face and mid section compared to her skinny body.
It would be great if you emailed this article you wrote directly to Rosie and asked her to take the FT3 in both blood and saliva and the antibodies tests and let her know that because of all the toxic exposure that many people can’t convert T4 to T3 because of cellular resistance which will not show up on TSH, T3 and T4 regular tests. This is my issue.
I believe Rosie grew up in Long Island, NY which is known for a lot of toxicity issues.
OMG! I feel like my life is getting ready to change because of you. I’m sure you have heard that before. I thank god that I found your site and I need you to help me if you can…will. I’m sure you are a busy woman. I am on Armour but having problems and my primary care Dr. and the endo want me to go on syn. meds. I have already been there…done that. From what I have read on your site I have adrenal problems. My hypo symptoms only wnet away for a short time. I believe I was dosing incorrectly. Anyway…may I write you concerning this? Thanks for the time you take for us who are suffering. Sandy (You are very welcome. If you need to discuss anything concerning your situation, just go here: http://www.stopthethyroidmadness.com/community and find the forum that best fits your needs 🙂 Janie)